Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 9, 2019, 5:37 PM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2019, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 9, 2019, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 161 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2186 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WUUS54 KEWX 092237 SVREWX TXC465-092330- /O.NEW.KEWX.SV.W.0210.190709T2237Z-190709T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 537 PM CDT Tue Jul 9 2019 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... Northwestern Val Verde County in south central Texas... * Until 630 PM CDT. * At 536 PM CDT, a severe thunderstorm was located over Pandale, or 25 miles north of Langtry, and is nearly stationary. HAZARD...Quarter size hail and heavy rain. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Pandale and Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail, damaging winds, and continuous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176 TIME...MOT...LOC 2236Z 245DEG 2KT 3018 10155 HAIL...1.00IN WIND...<50MPH $$ CP
2 follow-up statements
418 WWUS54 KEWX 092255 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 555 PM CDT Tue Jul 9 2019 TXC465-092330- /O.CON.KEWX.SV.W.0210.000000T0000Z-190709T2330Z/ Val Verde TX- 555 PM CDT Tue Jul 9 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN VAL VERDE COUNTY... At 554 PM CDT, severe thunderstorms were located along a line extending from near Pumpville to near Pandale, and are nearly stationary. HAZARD...Quarter size hail and heavy rains. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Pandale and Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176 TIME...MOT...LOC 2254Z 319DEG 4KT 3002 10169 3017 10151 HAIL...1.00IN WIND...<50MPH $$ CP
772
WWUS54 KEWX 092324
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
624 PM CDT Tue Jul 9 2019
TXC465-092334-
/O.EXP.KEWX.SV.W.0210.000000T0000Z-190709T2330Z/
Val Verde TX-
624 PM CDT Tue Jul 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
WILL EXPIRE AT 630 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and heavy rain are still
possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3029 10176 3029 10123 3002 10141 3000 10176
TIME...MOT...LOC 2324Z 245DEG 2KT 3003 10168 3018 10150
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:37 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 9, 2:37 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 237 PM CDT Tue Jul 9 2019 .SHORT TERM (Tonight through Wednesday Night)... A lingering MCV is currently over south central Texas. Widespread multi-layered clouds and some areas of light rain have kept temperatures down a several degrees than previously forecasted. With the current Heat Advisory for our eastern counties, heat indices have so far been below criteria and may just stay borderline over the next couple of hours. A surface low has developed in North Texas with some convection ongoing in West Texas where there is greater convergence. Some hi- res models have indicated this convection could move into Val Verde and Edwards Counties this evening. Wednesday will be another hot and mostly dry day. Some residual boundaries may exist and initiate some showers along the Edwards Plateau and Hill Country. && .LONG TERM (Thursday through Tuesday)... Rain chances are increasing for Thursday as an upper trough moves through the Great Plains, dragging a boundary down into the area. With a surge of moisture, scattered showers and thunderstorms can be expected Wednesday night through Thursday night. As we get into the weekend, the forecast becomes more dependent on the potential tropical cyclone currently in the northeastern Gulf of Mexico. There is greater confidence that a cyclone will develop by tomorrow. The models have become more in agreement with intensity and potential path. The GFS has caught up with the more consistent ECMWF with a deeper low that keeps the low to the east of south central Texas. If this solution plays out, we would remain on the drier side of the low. There is still some uncertainty with this system, and will be the forecast challenge over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 97 76 94 76 / 0 0 20 40 20 Austin Bergstrom Intl Airport 76 97 76 94 76 / 0 0 20 40 20 New Braunfels Muni Airport 75 97 75 94 75 / - 0 20 40 30 Burnet Muni Airport 75 96 75 92 74 / 0 10 20 40 10 Del Rio Intl Airport 78 101 77 95 74 / 0 - 20 40 30 Georgetown Muni Airport 76 97 76 94 75 / 0 0 20 40 10 Hondo Muni Airport 76 100 76 97 75 / 0 0 20 40 30 San Marcos Muni Airport 75 98 75 95 76 / 0 0 20 40 20 La Grange - Fayette Regional 76 98 77 95 77 / 0 0 20 40 20 San Antonio Intl Airport 76 98 76 95 76 / 0 - 20 40 30 Stinson Muni Airport 77 98 76 95 76 / 0 0 20 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Bastrop-Caldwell-De Witt-Fayette-Gonzales-Hays-Karnes-Lavaca-Lee-Travis-Williamson. && Aviation...Oaks Short-Term/Long-Term...YB Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 9, 2:56 AM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 256 AM CDT Tue Jul 9 2019 TXZ171>173-183>194-202>209-217>225-228-100800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 256 AM CDT Tue Jul 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today and tonight. A Heat Advisory is in effect from 1 PM through 8 PM this Tuesday evening for areas along and east of a Georgetown to Austin to Lockhart to Leesville to Karnes City line. Heat index values of up to 110 due to temperatures in the upper 90s, and dewpoints in the lower 70s. No other hazardous weather is expected for the day one period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 9, 5:12 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 512 PM CDT Tue Jul 9 2019 TXZ183-092245- Val Verde TX- 512 PM CDT Tue Jul 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 545 PM CDT... At 510 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northwest of Pandale to 6 miles east of Pandale to 10 miles west of Pandale. These storms were nearly stationary. Nickel size hail and heavy rains up to 2 inches will be possible with these storms. Locations impacted include... Pandale and Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3029 10176 3029 10123 3012 10126 3000 10176 TIME...MOT...LOC 2210Z 056DEG 1KT 3026 10137 3017 10144 3016 10174 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:52 PM CDT | Special Weather Statement | EWX | Kerr | 23 min |
| Jul 8, 9:16 PM CDT | Special Weather Statement | EWX | Sutton | 29 min |
| Jul 8, 10:41 PM CDT | Special Weather Statement | EWX | Edwards | 34 min |
| Jul 8, 10:48 PM CDT | Special Weather Statement | EWX | Maverick | 27 min |
| Jul 8, 11:20 PM CDT | Special Weather Statement | EWX | Maverick | 40 min |
| Jul 9, 2:28 AM CDT | Heat Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Hays and 5 more | 17 hr |
| Jul 9, 5:12 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.